Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 137, NWS Wilmington, OH

July 26, 2007Lewis County, Kentucky

NWS Wilmington, OH issued this severe thunderstorm warning at Jul 26, 2007, 3:12 PM EDT for Lewis County, Kentucky. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 26, 2007, 3:12 PM EDT (19:12 UTC)
Expired
Jul 26, 2007, 3:47 PM EDT
In force
35 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

County Lewis County, KY

The radar

The Jackson,KY radar (KJKL), 105 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 588 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
588 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
655 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:06 PM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jul 26, 2:06 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
206 PM EDT THU JUL 26 2007

.SYNOPSIS...
UPPER LEVEL LOW PRESSURE OVER THE LOWER GREAT LAKES WILL GRADUALLY
WEAKEN AND MOVE OFF TO THE EAST. THIS WILL ALLOW A COLD FRONT TO
APPROACH FROM THE NORTHWEST ON FRIDAY AFTERNOON AND EVENING. THE
FRONT WILL MOVE THROUGH THE AREA LATE FRIDAY NIGHT INTO SATURDAY
BRINING A DRIER COOLER AIRMASS FOR THE LATTER HALF OF THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
EXTENSIVE CLOUD COVER ACROSS ALL BUT THE FAR SOUTHERN ZONES WAS
LIMITING HEATING AND INSTABILITY FOR MOST PLACES. APPEARS THAT
THIS WILL CONTINUE TO BE THE CASE. SO WILL LOWER HIGHS FOR THE
REST OF THE DAY. THUNDERSTORMS HAVE DEVELOPED IN MORE UNSTABLE
AIRMASS IN NORTHERN KENTUCKY AND SHOULD CONTINUE TO MOVE EAST
ACROSS THIS AREA. BEST COVERAGE OF PRECIPITATION WILL BE WITH
THESE THUNDERSTORMS. ELSEWHERE ISOLATED TO SCATTERED SHOWERS WILL
REMAIN POSSIBLE THROUGH THE AFTERNOON.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
EXPECT ACTIVITY TO DIMINISH TONIGHT WHEN THE UPPER LOW LIFTS
FARTHER NORTH AND INSTABILITY DECREASES. AS THE UPPER LOW MOVES
EAST INTO NEW YORK STATE ON FRIDAY...STRONGER SURFACE CONVERGENCE
WILL COME INTO PLAY AS A FRONT AND AN ASSOCIATED WAVE OF LOW
PRESSURE DROP INTO OHIO. THUS...HAVE RAISED POPS TO 60 PERCENT FOR
SHOWERS AND THUNDERSTORMS. CHANCE FOR SEVERE WEATHER WILL BE
GREATER DUE TO THE AFOREMENTIONED CONVERGENCE...AMPLE DELTA THETA
E...AND MORE POTENT WINDS. DRIER CONDITIONS WILL ARRIVE BY LATE
SATURDAY AS HIGH PRESSURE FOLLOWS THE FRONT.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
UPR LO TRANSITIONS INTO AN OPEN WAVE AHEAD OF APPCHG COLD FRONT
ON FRI. EXPECT SCT/WDLY SCT CONVECTION WILL BE ONGOING BUT
DIMINISHING AT 12Z FRI AS S/WV TRAVERSES REGION. SHOULD BE A LULL
IN CONVECTIVE ACTIVITY BEFORE ADDL TSTMS DVLP ALONG AND
IMMEDIATELY AHEAD OF THE COLD FRONT...THEN DROP E/SE INTO REGION
FRI AFTN/NIGHT. HAVE INCREASED TO 50 POPS FRI AFTN/NIGHT WITH
FRONT IN REGION. 12Z NAM MAINTAINS MUCH STRONGER SFC LO THAT OTHER
MODELS...MOVING IT ACRS LWR GRT LKS FRI AFTN INTO ERLY SAT. THIS
CONTRIBUTING TO PCPN CHANCES LOWERING MUCH MORE QUICKLY DURING THE
DAY SAT. 12Z OP GFS APPEARS TO BE SUFFERING FROM CONVECTIVE
FEEDBACK...NOTED BY LARGE PCPN AREA MOVING SLOWLY ACRS FCST AREA
FRI NIGHT/SAT MRNG. HAVE INSTEAD TRENDED TOWARDS A BLENDED SOLN
THAT WEIGHS HEAVILY TOWARDS ECMWF/00Z GFS ENSEMBLE...WITH FRNTL
BNDRY AND ASSOCD SFC WAVES DROPPING ACRS FCST AREA LATE FRI INTO
SAT. IF A REASONABLE AMOUNT OF DIURNAL HEATING CAN BE REALIZED FRI
AHEAD OF FRNTL BNDRY...BELIEVE POTENTIAL EXISTS FOR SCT SVR
CONVECTION DURING AFTN/EVNG HOURS AS BL SHEAR VALUES WILL HOVER AT
20-30 M/S ALONG WITH FAIRLY MODEST FORWARD PROPAGATION SHOULD
CONTRIBUTE TO SOME LOCALIZED DMG WINDS. EXTREMELY MOIST AIRMASS
AHEAD OF COLD FRONT WITH PWATS APPCHG 2 INCHES WILL ALSO ENSURE
LOCALLY HVY RAINFALL THREAT.

PCPN CHANCES WILL DWINDLE FROM WEST TO EAST ACRS FCST AREA SAT
AFTN/NIGHT AS COLD FRONT SLOWLY SHIFTS EAST OF THE REGION AND IS
REPLACED BY WEAK SFC HI PRES.  A RETURN TO DRY AND SEASONABLE WX
APPEARS TO BE IN ORDER FOR REMAINDER OF LONG TERM PERIOD AS N/NE SFC
FLO REESTABLISHES WITH SFC HI LOCKING IN PLACE AS FRONT STALLS ALONG
EAST COAST AND ACRS SE CONUS.  12Z OP GFS INTRODUCED NEW IDEA OF YET
ANOTHER CUTOFF UPR LO SETTING UP OVER UPR OH VLY BY THE END OF THE
WEEKEND IN WAKE OF COLD FRONT...THEN LINGER JUST EAST OF THE FCST
AREA FOR THE BETTER PART OF NEXT WEEK IN WEAK FLOW REGIME.  HAVE
REJECTED THIS SOLN FOR MON-WED TIMEFRAME SINCE 12Z RUN DID HAVE A
MYRIAD OF ISSUES (CONV FEEDBACK PROBS FRI FOR EXAMPLE) AND NONE OF
THE OTHER EXTENDED MODELS EVEN SUGGESTING SOMETHING CLOSE TO THIS
CUTOFF LO SOLN ATTM.  WX PATTERN HAS REVERTED TO COOLER/DRIER N/NE
FLO IN WAKE OF FROPAS ON NUMEROUS OCCASIONS ALREADY THIS SUMMER (AND
PARTICULARLY OVER LAST FEW WEEKS)...SO HAVE HIGHER CONFIDENCE IN
TRENDING TOWARDS PERSISTENCE ATTM. WITH OH VLY BTWN TROF CENTERED TO
EAST AND RIDGE TO WEST...TEMPS WILL REMAIN NEAR NORMAL THRU THE
PERIOD.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
MID CLOUDS WILL PERSIST ACROSS THE REGION THROUGH MUCH OF THE
PERIOD. THIS WILL LIMIT INSTABILITY DURING THE REST OF THE
AFTERNOON AND EVENING. SO THE CHANCE OF THUNDERSTORMS OCCURRING AT
ANY OF THE TERMINALS LOOKS LOW AT THIS TIME. HAVE INCLUDED A
PERIOD OF SHOWERS IN THE CINCINNATI AND COLUMBUS TERMINALS.
REMAINING MVFR VISIBILITIES SHOULD IMPROVE OVER THE NEXT FEW HOURS
BUT THEN WILL LIKELY REDEVELOP OVERNIGHT. VISIBILITY WILL IMPROVE
TO VFR AGAIN LATE IN THE TAF PERIOD. THE CHANCE OF SHOWERS AND
THUNDERSTORMS IS FORECAST TO BE LOW THROUGH 18Z FRIDAY BUT THEN
INCREASE AFTER THE END OF THE TAF PERIOD.

OUTLOOK...SHOWERS AND SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE
THROUGH SATURDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&
Hazardous weather outlook, Jul 26, 5:00 AM EDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
500 AM EDT THU JUL 26 2007

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-270900-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
500 AM EDT THU JUL 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS MAY REACH SEVERE LIMITS IN ISOLATED LOCATIONS TODAY...WITH
LARGE HAIL THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FEW SHOWERS AND THUNDERSTORMS MAY REACH SEVERE LIMITS ON FRIDAY...WITH
THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 26, 2:30 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
230 PM EDT THU JUL 26 2007

INZ080-KYZ089-261915-
SWITZERLAND IN-CARROLL KY-
230 PM EDT THU JUL 26 2007

...A STRONG THUNDERSTORM WILL AFFECT CARROLL AND SOUTHWESTERN
SWITZERLAND COUNTIES THROUGH 315 PM EDT...

AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR LOCUST...MOVING EAST AT 15 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
LOCUST...PRESTONVILLE...BRAYTOWN...CARROLLTON...GENERAL BUTLER STATE
PARK...ENGLISH...LANGSTAFF...EASTERDAY...VEVAY...GHENT AND
INTERSTATE 71 BETWEEN MILE MARKERS 40 AND 54.

FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

RYAN
Special weather statement, Jul 26, 2:54 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
254 PM EDT THU JUL 26 2007

KYZ090-094-261945-
GALLATIN KY-OWEN KY-
254 PM EDT THU JUL 26 2007

...A STRONG THUNDERSTORM WILL AFFECT GALLATIN AND NORTHERN OWEN
COUNTIES THROUGH 345 PM EDT...

AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED 5 MILES SOUTHWEST OF US ROUTE 42 AT STATE
ROUTE 184...MOVING EAST-SOUTHEAST AT 15 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...ETHRIDGE...CARSON...SPARTA...GLENCOE...BROMLEY...AND
INTERSTATE 71 BETWEEN MILE MARKERS 54 AND 65.

FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING TORRENTIAL RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
DOPPLER RADAR ESTIMATES THAT 1 TO 2 INCHES OF RAIN HAS FALLEN
QUICKLY WITH THIS THUNDERSTORM FURTHER WEST ACROSS CARROLL AND
SOUTHERN SWITZERLAND COUNTIES.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

RYAN

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 6:21 PM EDTSevere Thunderstorm WarningILNRoss24 min
Jul 26, 7:07 PM EDTSevere Thunderstorm WarningILNFairfield23 min
Jul 26, 3:01 PM EDTAreal Flood AdvisoryILNCarroll, Gallatin119 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.